NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 20, 2017
Pharmacy and Medications
Synthroid vs. Armour
In Feb. 2010 synthroid was increased to 200 mg. Since then I have lost more hair and have gone through a very difficult time with so much perspiration. Constant sweating even at times in air conditioning. Always tired and start to feel better around 4:00 to 5:00 p.m. Should I ask my doctor to consider armour instead of synthroid. Thank you for your help.
The symptoms you are describing sound like your thyroid levels are higher than necessary. I recommend that you mention them to your prescriber to see if your levels can be checked. These symptoms would be the same with either levothyroxine (Synthroid) or with the Armour thyroid preparation. Of course, you can always mention the possibility to your prescriber to get his/her opinion about changing.
Michael Ganio, PharmD
Clinical Applications Pharmacist
Wexner Medical Center
The Ohio State University